MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK DRYDOCK STATION

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK DRYDOCK STATION
Catalog Number PWF030
Health Effect - Clinical Codes Abrasion (1689); Peeling (1999); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the device caused the skin on the patient's labia to come off.It was stated that the patient is currently in the hospital for the issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.2.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister.Peri-care and placement: 3.Perform perineal care and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.4.With soft gauze side facing patient, align distal end of the purewicktm female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewicktm female external catheter is positioned.Note: patient can be positioned on back, side lying, frog legged, or lying on back with knees bent and thighs apart (lithotomy position) prior to device placement.Maintenance: 6.Replace the purewicktm female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewicktm female external catheter.Removal: 5.To remove the purewicktm female external catheter, fully separate the legs, gluteus, and labia.To avoid potential skin injury upon removal, gently pull the purewicktm female external catheter directly outward.Ensure suction is maintained while removing the purewicktm female external catheter.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.".
 
Event or Problem Description
It was reported that the device caused the skin on the patient's labia to come off.It was stated that the patient was currently in the hospital for the issue.

Brand Name
PUREWICK DRYDOCK STATION
Common Device Name
DRYDOC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9306575
Report Number1018233-2019-07229
Device Sequence Number13962236
Product Code NZU
UDI-Device Identifier00801741151781
UDI-Public(01)00801741151781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWF030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;